Takotsubo cardiomyopathy following recurrent doses of albuterol due to asthma attack: a very rare case report.
Saeed Alipour Parsa
MetadataShow full item record
To present an unusual case in order to clarify one of the most important differential diagnoses of ST-elevation myocardial infarction in a postmenopausal woman. A 72-year-old woman with asthma attack and retrosternal chest pain was presented to our emergency unit. She had used albuterol spray ten-times before admission due to accentuated dyspnea. Initial ECG revealed ST-segment elevation in leads V1-V6, I and aVL. Emergent coronary angiography indicated normal coronary arteries, and left ventriculography showed significant akinesia of apical segments. This unusual case emphasizes the fact that emergency physicians and cardiologists should be familiar with Takotsubo cardiomyopathy following overuse of β2-agonist due to asthma attack that can mimic ST-elevation myocardial infarction.